Skip to main content
×
Home
    • Aa
    • Aa

Π11 relations and paths through

  • Sergey S. Goncharov (a1), Valentina S. Harizanov (a2), Julia F. Knight (a3) and Richard A. Shore (a4)
Abstract

When bounds on complexity of some aspect of a structure are preserved under isomorphism, we refer to them as intrinsic. Here, building on work of Soskov [34], [33], we give syntactical conditions necessary and sufficient for a relation to be intrinsically on a structure. We consider some examples of computable structures and intrinsically relations R. We also consider a general family of examples of intrinsically relations arising in computable structures of maximum Scott rank.

For three of the examples, the maximal well-ordered initial segment in a Harrison ordering, the superatomic part of a Harrison Boolean algebra, and the height-possessing part of a Harrison p-group, we show that the Turing degrees of images of the relation in computable copies of the structure are the same as the Turing degrees of paths through Kleene's . With this as motivation, we investigate the possible degrees of these paths. We show that there is a path in which ∅′ is not computable. In fact, there is one in which no noncomputable hyperarithmetical set is computable. There are paths that are Turing incomparable, or Turing incomparable over a given hyperarithmetical set. There is a pair of paths whose degrees form a minimal pair. However, there is no path of minimal degree.

Copyright
Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1] C. J. Ash and J. F. Knight , Possible degrees in recursive copies, Annals of Pure and Applied Logic, vol. 75 (1995), pp. 215221.

[2] C. J. Ash and J. F. Knight , Possible degrees in recursive copies II, Annals of Pure and Applied Logic, vol. 87 (1997), pp. 151165.

[4] C. J. Ash , J. F. Knight , M. Manasse , and T. Slaman , Generic copies of countable structures, Annals of Pure and Applied Logic, vol. 42 (1989), pp. 195205.

[6] E. Barker , Intrinsically relations, Annals of Pure and Applied Logic, vol. 39 (1988), pp. 105130.

[11] H. Friedman , Recursiveness in paths through , Proceedings of the American Mathematical Society, vol. 54 (1976), pp. 311315.

[12] S. S. Goncharov , The quantity of nonautoequivalent constructivizations, Algebra and Logic, vol. 16 (1977), pp. 169185, English translation.

[15] V. S. Harizanov , Some effects of Ash-Nerode and other decidability conditions on degree spectra, Annals of Pure and Applied Logic, vol. 55 (1991), pp. 5165.

[17] J. Harrison , Recursive pseudo-well-orderings, Transactions of the American Mathematical Society, vol. 131 (1968), pp. 526543.

[18] D. R. Hirschfeldt , B. Khoussainov , R. A. Shore , and A. M. Slinko , Degree spectra and computable dimensions in algebraic structures, Annals of Pure and Applied Logic, vol. 115 (2002), pp. 71113.

[20] C. G. Jockusch Jr., and T. G. McLaughlin , Countable retracing functions and predicates, Pacific Journal of Mathematics, vol. 30 (1969), pp. 6793.

[22] B. Khousainov and R. A. Shore , Computable isomorphisms, degree spectra of relations and Scott families, Annals of Pure and Applied Logic, vol. 93 (1998), pp. 153193.

[24] A. H. Lachlan , Solution to a problem of Spector, Canadian Journal of Mathematics, vol. 23 (1971), pp. 247256.

[25] M. Lerman , Degrees of unsolvability, Springer-Verlag, Berlin, 1983.

[27] R. Parikh , A note on paths through , Proceedings of the American Mathematical Society, vol. 39 (1973), pp. 178180.

[28] J. P. Ressayre , Models with compactness properties relative to an admissible language, Annals of Mathematical Logic, vol. 11 (1977), pp. 3155.

[30] G. E. Sacks , On the number of countable models, Southeast Asian Conference on Logic (Singapore, 1981) ( C. T. Chong and M. J. Wicks , editors), North-Holland, 1983, pp. 185195.

[31] G. E. Sacks , Higher recursion theory, Springer-Verlag, 1990.

[33] I. N. Soskov , Intrinsically hyperarithmetical sets, Mathematical Logic Quarterly, vol. 42 (1996), pp. 469480.

[34] I. N. Soskov , Intrinsically relations, Mathematical Logic Quarterly, vol. 42 (1996), pp. 109126.

[36] J. R. Steel , Forcing with tagged trees, Annals of Mathematical Logic, vol. 15 (1978), pp. 5574.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 1 *
Loading metrics...

Abstract views

Total abstract views: 59 *
Loading metrics...

* Views captured on Cambridge Core between September 2016 - 21st July 2017. This data will be updated every 24 hours.